Viagra has been the predominant erectile dysfunction (ED) medication since 1998, but increasing concerns linking the active ingredient in the prescription drug, sildenafil, to melanoma have recently put the drug at the center of lawsuits across the country.

A 2014 study released by JAMA Internal Medicine showed a correlation between Viagra and an increased risk of melanoma – the most dangerous type of skin cancer. The study surveyed men biannually from 2000 to 2014 where questions about erectile dysfunction and skin cancer were asked. The survey found that men taking Viagra were 84% more likely to develop melanoma.

While scientists are careful to say that it’s not yet definite that Viagra causes skin cancer, they do say there is a correlation. Doctors advise that men taking Viagra, or other ED medications with the active ingredient sildenafil, like Cialis and Levitra, take extra precautions to protect their skin in the sun and have regular appointments with their doctor or dermatologist.

Men who have developed melanoma after taking Viagra have legal rights. The billion-dollar drug, distributed by Pfizer, has been involved in lawsuits previously from men who suffered heart attacks, strokes, vision problems and hearing troubles after taking the drug. Pfizer made updates to the drug’s label to warn of those dangerous side effects, however the drug does not yet warn of developing melanoma.

If you or someone you know has developed melanoma after taking Viagra or other ED medications, contact one of the personal injury attorneys at Roberts & Roberts for a free consultation.

Free Consultation

For a free, immediate attorney review of your case, contact us using the form below or call us at (903) 597-6000.

Please let us know your name.
Please provide a valid phone number.
Please let us know your email address.
Please let us know about your claim.
Invalid Input

From one former client:
"I am so happy to have chosen the best law firm around. The staff is amazing in handling your questions promptly. I hope I don't ever need them again, but if I do, there is no question I will be back. Thank y'all so much for helping me." - Heather N.